MAUDE Adverse Event Report: LIVANOVA USA INC SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044003907
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There issue was identified prior to any patient involvement.Livanova usa inc manufactures the convenience pack musc (b)(4).The incident occurred in (b)(4), united states.The involved device is not available for investigation.However, photographic evidences showing the reported issue were provided by the customer.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova inc has received a report that, during set up, it was discovered the yellow and white clamps were reversed on del nido cardioplegia tubing.There issue was identified prior to any patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The complained circuit was not made available for investigation.The customer has provided picture that showed the reported misassembly: the issue has been confirmed based on the inspection of the provided pictures.A review of the dhr identified no deviations, non-conformity or material scrap/requests relevant to the reported issue was identified.Analysis of the livanova complaint database found five other events of cardioplegia circuits misassembly all related to other item circuits.No further similar complaint was received for the claimed item circuit in the last 12 months.Livanova investigation suggests the most probable root cause of the misassembly was an operator error occurred during the manual assembly steps.The issue was also not detected during the subsequent visual inspection performed at the end of the manufacturing.To prevent further occurrence of this issue, manufacturing operators has been retrained.The risk is acceptable.No other corrective action is deemed necessary.Livanova will keep monitoring the market.Device not available.

Brand Name
SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key10384911
Report Number1718850-2020-00032
Device Sequence Number13884541
Product Code DWE
UDI-Device Identifier00803622144882
UDI-Public(01)00803622144882(240)044003907(17)220131(10)2007100030
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number044003907
Device Lot Number2007100030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1